Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 138, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 24, 2000, 8:07 AM CDT for Wayne County, Missouri. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2000, 8:07 AM CDT (13:07 UTC)
- Expired
- May 24, 2000, 9:15 AM CDT
- In force
- 68 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wayne County, MO
The radar
The St Louis radar (KLSX), 156 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.1 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -637 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173 WUUS53 KPAH 241308 SVRPAH MOC223-241415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 807 AM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTHEAST MISSOURI * UNTIL 915 AM CDT * AT 807 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES NORTHWEST OF GREENVILLE...OR ABOUT 14 MILES SOUTH OF IRONTON...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES NORTHEAST OF GREENVILLE AT 830 AM CDT STRONG WINDS AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3754 9059 3743 9077 3697 9043 3705 9022
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:27 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, May 24, 2:27 AM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 227 AM CDT WED MAY 24 2000 LATEST RADAR SHOWING STRONG THUNDERSTORMS CONTINUING OVER EXTREME SOUTHERN ILLINOIS AND PORTIONS OF WESTERN KENTUCKY. IR SATELLITE SHOWS THE CLOUDS FROM THIS TSTM COMPLEX EXTENDING EAST INTO CENTRAL KENTUCKY AND MIDDLE TENNESSEE. AN AREA OF MID CLOUDS OVER SOUTH CENTRAL MISSOURI/NORTHEAST ARKANSAS DOES NOT LOOK TO BE ASSOCIATED WITH ANY PRECIP AT THIS TIME. MOST OF PAH CWA IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL 6 AM CDT...AND STORMS SEEM TO BE FINALLY WEAKENING. MAIN FORECAST CHALLENGE WILL BE DEALING WITH ONGOING THUNDERSTORMS AND HOW LONG TO KEEP PRECIP IN FORECAST FROM THE CURRENT SYSTEM. BOUNDARY CURRENTLY DRAPED FROM EAST TO WEST ACROSS NORTHERN PORTIONS OF THE FA. AVN/NGM...AND EVEN ETA WHICH SEEMS TO BE THE DRIEST... SHOWS THE CWA SETTING UP FOR A REPEAT TONIGHT OF OUR CURRENT WEATHER SCENARIO...THOUGH FARTHER SOUTH. WITH NOT MUCH MOVEMENT OF THE BOUNDARY...PERSISTENT NORTHWEST FLOW...AND PLENTY OF LOW LEVEL MOISTURE...ON AND OFF THUNDERSTORMS WILL CONTINUE INTO AT LEAST EARLY THURSDAY. WILL KEEP LOW POPS IN FOR TODAY...DUE TO AVN/NGM INDICATING SOME MINOR PRECIP AMOUNTS ACROSS THE AREA AND LOCATION OF BOUNDARY. WILL PUT IN A LITTLE HIGHER POPS FOR TONIGHT FOR ALL BUT NORTHERN PORTIONS OF THE AREA...AND WILL LIKELY KEEP AT LEAST A CHANCE IN EVERY DAY THROUGH SATURDAY. THE EXCEPTION TO THIS MAY BE THURSDAY NIGHT INTO EARLY FRIDAY...ESPECIALLY IN SW INDIANA AND VICINITY AGAIN...WITH AVN INDICATING FRONT SAGGING SOUTH OF THE AREA. CURRENT PACKAGE REFLECTS THIS...AND WILL ONLY MAKE SOME MINOR CHANGES TO EXTENDED. AS FOR TEMPS...ALL MODELS INDICATING SLIGHTLY COOLER TEMPS THAN PREVIOUS RUN. WILL LEAN TOWARD SLIGHTLY WARMER FAN/FMR NUMBERS. .PAH...SEVERE THUNDERSTORM WATCH UNTIL 6 AM CDT FOR WEST KENTUCKY... AND PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. RSU
In the hours before
Special weather statement, May 24, 2:27 AM CDT, 5 hours 40 minutes before
ILZ088>094-KYZ004-005-007-008-010>013-015>017-020-021-240830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 227 AM CDT WED MAY 24 2000 ...STRONG THUNDERSTORMS CONTINUE ACROSS SOUTHERN ILLINOIS AND WEST KENTUCKY... AT 225 AM CDT...THE STORMS HAD BECOME MORE ISOLATED. THESE ISOLATED STORMS WERE EMBEDDED ALONG A LINE OF LIGHT SHOWERS. THE RAIN WAS MOVING SOUTHEAST AT 20 MPH. BY 330 PM CDT...THE ISOLATED STORMS WILL BE BETWEEN CAIRO AND PADUCAH AND ALSO BETWEEN CADIZ AND HOPKINSVILLE. ANTICIPATE VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL WITH THESE STORMS. THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 AM CDT. TPAH
Special weather statement, May 24, 3:45 AM CDT, 4 hours 22 minutes before
ILZ080-081-084>094-KYZ001>022-MOZ076-086-087-110>112-114-240945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 345 AM CDT WED MAY 24 2000 ...SEVERE THUNDERSTORM WATCH 336 IS NO LONGER IN EFFECT OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY... AT 330 AM...NWS DOPPLER RADAR SHOWED THE THUNDERSTORMS ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY HAD WEAKENED. THIS TREND IS EXPECTED TO CONTINUE DURING THE NEXT SEVERAL HOURS. WHILE AN ISOLATED STRONG THUNDERSTORM IS STILL POSSIBLE...THE SEVERE THREAT APPEARS TO BE VERY LIMITED. AS A RESULT...THE SEVERE THUNDERSTORM WATCH THAT HAD BEEN IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WESTERN KENTUCKY IS NO LONGER IN EFFECT. JSH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:00 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 75 min |
| May 23, 7:24 PM CDT | Tornado Warning | PAH | Bollinger | 51 min |
| May 23, 7:52 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 53 min |
| May 23, 8:03 PM CDT | Severe Thunderstorm Warning | PAH | Scott, Stoddard | 57 min |
| May 23, 8:12 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 63 min |
| May 23, 8:17 PM CDT | Tornado Warning | PAH | Scott, Stoddard | 43 min |
| May 23, 8:44 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 31 min |
| May 23, 8:54 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 81 min |
| May 23, 8:58 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 77 min |
| May 23, 9:04 PM CDT | Tornado Warning | PAH | Scott | 71 min |
| May 24, 8:21 AM CDT | Tornado Warning | PAH | Wayne | 39 min |
| May 24, 8:37 AM CDT | Tornado Warning | PAH | Bollinger | 23 min |
| May 24, 8:44 AM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 31 min |
| May 24, 8:50 AM CDT | Tornado Warning | PAH | Stoddard | 25 min |
| May 24, 8:53 AM CDT | Severe Thunderstorm Warning | PAH | Scott | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.